Alert archive / North Carolina / Special Weather Statements in 2012

Special Weather Statement, NWS Raleigh, NC

July 16, 2012Wilson County, North Carolina

NWS Raleigh, NC issued this special weather statement at Jul 16, 2012, 3:20 PM EDT for Wilson County, North Carolina. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 16, 2012, 3:20 PM EDT (19:20 UTC)
Expired
Jul 16, 2012, 4:15 PM EDT
In force
55 min
Issued by
NWS Raleigh, NC

County Wilson County, NC

The radar

The Raleigh/Durham radar (KRAX), 52 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 7.3 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2012-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 493 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2012-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
493 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
899 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

937 
WWUS82 KRAH 161920
SPSRAH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
320 PM EDT MON JUL 16 2012

NCZ043-162015-
WILSON-
320 PM EDT MON JUL 16 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS WILSON COUNTY THROUGH 415
PM EDT...

AT 320 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SIMS...OR ABOUT 17 MILES SOUTH OF NASHVILLE...MOVING SOUTHEAST AT 10
MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...WILSON...LUCAMA... 
AND BLACK CREEK.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 116 AND 121.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE 
CAPABLE OF BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN 
FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3557 7782 3559 7783 3558 7800 3560 7805
      3558 7806 3561 7813 3570 7816 3573 7819
      3584 7790 3584 7785 3587 7783 3583 7775
      3573 7772 3567 7766
TIME...MOT...LOC 1920Z 311DEG 10KT 3573 7803

$$

10

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Jul 16, 3:10 PM EDT, 10 minutes earlier.

Area forecast discussion, Jul 16, 3:10 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
310 PM EDT MON JUL 16 2012

.SYNOPSIS...
AN UPPER LEVEL DISTURBANCE WILL MOVE SOUTH ACROSS VIRGINIA AND NORTH
CAROLINA THIS AFTERNOON AND TONIGHT. A BERMUDA HIGH PRESSURE SYSTEM
WILL PERSIST OFF THE COAST AND RESULT IN A SOUTHERLY FLOW OF VERY
WARM AND MOIST AIR THROUGH MUCH OF THE WEEK. A COLD FRONT WILL MOVE
INTO THE REGION ON FRIDAY.
&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 245 PM MONDAY...

LATEST SFC ANALYSIS SHOWS A SURFACE TROUGH EXTENDING SOUTHWEST FROM
NEAR NEWPORT NEWS TO DURHAM TO NEAR CHARLOTTE. TO THE SOUTH AND EAST
OF THIS BOUNDARY AN AREA OF SHOWERS AND THUNDERSTORMS OR AT LEAST
AGITATED CUMULUS HAS DEVELOPED IN A REGION OF MODERATE INSTABILITY
WITH MLCAPE VALUES AROUND 2000 J/KG. THIS CONVECTION WILL CONTINUE
TO SPREAD SOUTHEAST WITH ADDITIONAL CONVECTIVE DEVELOPMENT POSSIBLE
UPSHEAR OR JUST TO THE NORTH ACROSS THE CENTRAL AND NORTHERN
PIEDMONT DURING THE NEXT FEW HOURS. ANOTHER AREA OF MORE SCATTERED
OR ISOLATED CONVECTION HAS DEVELOPED IN THE VICINITY OF A SOUTHWARD
ADVANCING SHEAR AXIS THAT STRETCHES FROM NORTHERN VA TO SOUTHERN WV
AND SOUTHEAST KY. THIS CONVECTION MAY SPREAD INTO THE NORTHWEST
PIEDMONT AND YADKIN RIVER AREA DURING THE LATE AFTERNOON THROUGH MID
EVENING HOURS.

THE AIR MASS ACROSS CENTRAL NC CAN BE CHARACTERIZED AS VERY WARM AND
MOIST WITH PWAT VALUES NEAR 1.8-2.0 INCHES AND SURFACE DEW POINTS IN
THE UPPER 60S TO LOWER 70S. THE WIND FIELD ACROSS THE REGION IS
RATHER WEAK WITH PRIMARILY A NORTHWESTERLY FLOW AT 15 KTS OR LESS.
THE THREAT OF SEVERE CONVECTION APPEARS SOMEWHAT LIMITED BUT
CERTAINLY POSSIBLE. WITH DEEP MOISTURE PRESENT AND DECENT CAPE THE
POTENTIAL FOR WET MICROBURSTS EXISTS BUT LIMITED STORM ORGANIZATION
AND THE DOMINANCE OF COOL OUTFLOWS SHOULD LIMIT SEVERE COVERAGE.
HIGH PW VALUES ALONG WITH SLOW STORM MOTION SUGGEST A POTENTIAL FOR
HEAVY RAIN AS WELL.

THE BULK OF SCATTERED CONVECTION SHOULD CONTINUE TO SHIFT SOUTH
DURING THE EVENING. WHILE THE LOSS OF DIURNAL HEATING WILL RESULT IN
DECREASED COVERAGE AND INTENSITY OVERNIGHT...THE PRESENCE OF THE
SHEAR AXIS ALOFT AND SOME RESIDUAL INSTABILITY WITH MODEST LAPSE
RATES WILL NECESSITATE AT LEAST SLIGHT CHANCE POPS FOR MUCH OF THE
OVERNIGHT. LOW TEMPERATURES SHOULD RANGE BETWEEN 69 AND 73 DEGREES.
-BLAES
&&

.SHORT TERM /TUESDAY THROUGH THURSDAY/...
AS OF 310 PM MONDAY...

FOR TUESDAY AND TUESDAY NIGHT...A SHEAR AXIS WILL CONTINUE TO SHIFT
SOUTH ACROSS CENTRAL NC ON TUESDAY AND WEAKEN ON TUESDAY NIGHT AS A
UPPER LEVEL VORTEX RETROGRADES WEST INTO COASTAL GA AND NORTHEAST
FL. A DRIER AIR MASS MOVES INTO CENTRAL NC FROM THE NORTH ON TUESDAY
WITH PWAT DROPPING TO AROUND 1.5 INCHES ACROSS THE FAR NORTHERN AND
NORTHWESTERN PIEDMONT WITH A MUCH MORE MOIST 1.9 INCHES FORECAST
ACROSS THE FAR SOUTHERN PIEDMONT...SANDHILLS AND SOUTHERN COASTAL
PLAIN. CONVECTIVE COVERAGE SHOULD BE MOST GENEROUS AND GENERALLY
CONFINED TO THE SOUTHERN HALF OF THE CWA IN THE LOCATION OF GREATEST
MOISTURE AND INSTABILITY. THIS REGION IS ALSO NEAR A LIKELY INLAND
PENETRATING SEA BREEZE BOUNDARY AND THE REMAINS OF THE SHEAR AXIS
ALOFT. CONVECTION SHOULD FADE DURING TUESDAY EVENING WITH THE LOSS
OF DIURNAL HEATING. HAVE INCREASED POPS ACROSS THE FAR SOUTH AND
ESPECIALLY SOUTHWEST INTO THE LOW CHANCE RANGE. LOW LEVEL THICKNESS
VALUES ON TUESDAY SHOULD INCREASE ANOTHER 5-10 METERS OVER MONDAY
WHICH SHOULD RESULT IN HIGH TEMPERATURES IN THE 93-97 RANGE. HEAT
INDEX VALUES SHOULD EXCEED 100 DEGREES FOR A COUPLE OF HOURS IN MOST
LOCATIONS BUT HOLD SHY OF 105. LOW TEMPERATURES SHOULD RANGE IN THE
69-75 RANGE. -BLAES

FOR WEDNESDAY/WEDNESDAY NIGHT: THE SURFACE TROUGH HOLDS IN PLACE
THROUGH CENTRAL NC WHILE THE SYNOPTIC COLD FRONT INCHES SOUTHWARD
THROUGH OH/PA/NJ. THE MID LEVEL SHEAR AXIS... STRETCHING FROM THE
LOW OVER AL/GA THROUGH WRN/CENTRAL NC TO THE BROAD UPPER TROUGH OVER
THE NORTHEAST STATES... WILL HOLD LARGELY IN PLACE WITH WEAK WINDS
RESULTING IN MINIMAL DPVA. NAM/ECMWF DEPICT MODERATE INSTABILITY
WITH 1200-2000 J/KG OF MLCAPE MAINLY OVER THE CENTRAL AND WRN
PORTIONS OF THE FORECAST AREA (THE GFS INSTABILITY FIELDS APPEAR
OVERDONE EAST OF HIGHWAY 1 LIKELY A RESULT OF TOO-HIGH SURFACE DEW
POINTS)... WITH UNDER 5 KTS OF DEEP LAYER SHEAR. GIVEN THE
ABOVE-NORMAL PRECIP WATER OVER 1.9 INCHES... EXPECT SCATTERED
AFTERNOON PULSE CONVECTION WITH THE BETTER COVERAGE IN THE WRN
PIEDMONT INTO THE HIGHER TERRAIN... FOLLOWED BY DIMINISHING ACTIVITY
BY LATE EVENING WITH DIURNAL STABILIZATION AFTER SUNSET. HIGHS 92-98
WITH THICKNESSES ABOUT 10 METERS ABOVE NORMAL. LOWS 70-75.

FOR THURSDAY/THURSDAY NIGHT: SHOWER/STORM CHANCES SHOULD INCREASE IN
COVERAGE AND INTENSITY... AS THE APPROACHING COLD FRONT PUSHES
FARTHER SOUTH TO MD AND NRN VA BY LATE THURSDAY NIGHT. THE SURFACE
TROUGH THROUGH CENTRAL NC SHARPENS WHILE HEIGHTS ALOFT DROP ABOUT 20
METERS. THE THERMODYNAMIC ENVIRONMENT CHANGES LITTLE WITH MLCAPE
VALUES SIMILAR TO WEDNESDAY... ALTHOUGH PRECIP WATER SHOULD BE A BIT
HIGHER AT 2.0-2.1 INCHES... WITH INCREASING LOW LEVEL THETA-E
CONVERGENCE. THESE THERMODYNAMICS COMBINED WITH THE SLIGHTLY
IMPROVED DYNAMIC CONTRIBUTION TO LIFT VIA WEAK UPPER DIVERGENCE AND
DPVA ARE EXPECTED TO GENERATE GREATER COVERAGE OF SHOWERS AND STORMS
THURSDAY AFTERNOON WELL INTO THE NIGHT AS ELEVATED INSTABILITY
PERSISTS. HIGHS 91-97 AND LOWS 70-74. -GIH

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
AS OF 110 PM MONDAY...

FOR FRIDAY/FRIDAY NIGHT: PROPELLED BY A DENSE BUT MODIFYING AND
WEAKENING CANADIAN HIGH PRESSURE AREA BUILDING SOUTHWARD FROM HUDSON
BAY INTO THE ST LAWRENCE VALLEY... AND BY THE MID LEVEL TROUGH
AMPLIFYING FROM SOUTHEAST CANADA THROUGH THE SRN APPALACHIANS... THE
COLD FRONT IS EXPECTED TO PUSH SOUTHWARD INTO NC ON FRIDAY.
COMPARATIVELY MORE STABLE LOW LEVEL AIR WILL ADVECT INTO NORTHERN
PORTIONS OF THE FORECAST AREA... HOWEVER THE GFS/ECMWF DEPICT
PLENTIFUL MOISTURE STREAMING OVERHEAD IN THE MID AND UPPER LEVELS...
IN ADDITION TO PEAKING VALUES OF 850 MB THETA-E... SUCH THAT ONLY
MINIMAL FORCING FOR ASCENT WILL TRIGGER SHOWERS AND A FEW STORMS...
WITH THE STORM THREAT MORE MARKED IN THE SOUTHERN CWA. COVERAGE
SHOULD BE MAXIMIZED ALONG THE SURFACE FRONTAL ZONE WHERE LOW LEVEL
MASS CONVERGENCE COUPLED WITH WEAK DPVA ALOFT WILL YIELD DEEPER
LIFT. WILL HAVE A HIGH CHANCE OF SHOWERS AND STORMS... HIGHER SOUTH
THAN NORTH.

FOR SATURDAY THROUGH MONDAY: THE NORTH-TO-SOUTH DRYING TREND
CONTINUES INTO THE WEEKEND. THE GFS/ECMWF TAKE THE NORTHERN PORTION
OF THE MID LEVEL TROUGH WELL OFF THE CANADIAN MARITIME COAST BY
SATURDAY NIGHT... LEAVING THE TRAILING END OF THE TROUGH ACROSS THE
SOUTHEAST STATES BUT WITH GENTLY DEAMPLIFICATION. THE SURFACE HIGH
CENTER SHIFTS ESE FROM THE ST LAWRENCE VALLEY TO JUST OFF THE
NORTHEAST COAST WITH SOUTHWARD RIDGING IN A WEDGE REGIME INTO NC...
WHICH SHOULD PUSH THE SURFACE FRONT TO THE NC/SC BORDER BY SUNDAY
MORNING. WHILE TRUE SYNOPTIC COLD FRONT PASSAGES THROUGH NC ARE
RATHER RARE IN JULY... MODEL CONSISTENCY AND TRENDS ARE STICKING
WITH THIS STORY... NOT UNREASONABLE CONSIDERING THE INCOMING
NUNAVUT-SOURCED AIR MASS WILL UNDERGO MINIMAL MODIFICATION AS IT
BUILDS SOUTHWARD. MODELS SHOW A WEAK PERTURBATION DROPPING DOWN THE
WEST SIDE OF THE TROUGH OVER THE ERN GREAT LAKES... WHICH THE OP
ECMWF BEGINS TO CLOSE OFF OVER WV SATURDAY NIGHT. WHILE THIS FOLLOWS
A FAIRLY CONSISTENT SLOWING/WESTWARD TREND IN ITS LAST FEW RUNS...
IT IS AT ODDS WITH ITS ENSEMBLE MEAN WHICH IS MORE EASTERLY AND
WEAKER. FAVOR A SHIFT OF THE BAGGY TROUGH JUST TO OUR EAST/SE WITH A
WEAKNESS TRAILING BACK ACROSS ERN GA AND NRN FL... WITH THE STRONG
CENTRAL-STATES MID LEVEL RIDGE BUILDING EASTWARD INTO NC. WILL
RETAIN LOW CHANCES OF SHOWERS ACROSS THE SOUTHERN FORECAST AREA
SATURDAY... WITH NO POPS AT ALL SUNDAY/MONDAY WITH DRYING THROUGH
THE COLUMN AND WARMING IN THE MID LEVELS. LOW LEVEL THICKNESSES DROP
TO 10-15 METERS BELOW NORMAL SATURDAY... AROUND 20 METERS BELOW
NORMAL SUNDAY... AND 15-20 METERS BELOW NORMAL ON MONDAY... WHICH
SHOULD TRANSLATE TO LOWS IN THE MID-UPPER 60S AND HIGHS IN THE 80S.
-GIH

&&

.AVIATION /18Z MONDAY THROUGH FRIDAY/...
AS OF 225 PM MONDAY...

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND
MOVE ACROSS CENTRAL NC THIS AFTERNOON AND EVENING. CONVECTIVE
COVERAGE WILL BE GREATEST THROUGH THE MID/LATE AFTERNOON HOURS IN
THE VICINITY AND SOUTH OF A SURFACE TROUGH STRETCHING NORTHEAST TO
SOUTHWEST ACROSS NC. ANOTHER AREA OF CONVECTION WILL BUILD SOUTHEAST
AND EAST FROM THE NORTHERN NC MOUNTAINS INTO THE WESTERN PIEDMONT.
THE GREATEST THREAT OF CONVECTION WILL RANGE BETWEEN 18 AND 23Z.
ONLY ISOLATED CONVECTION IS EXPECTED LATER THIS EVENING. SOME
MORNING STRATUS AND POSSIBLY FOG IS EXPECTED ON TUESDAY AROUND
DAYBREAK WITH THE GREATEST THREAT ACROSS THE COASTAL PLAIN. VFR
CONDITIONS SHOULD DOMINATE ON TUESDAY WITH ISOLATED CONVECTION
POSSIBLE DURING THE AFTERNOON.

LOOKING FURTHER AHEAD...GENERALLY FAIR WEATHER IS EXPECTED ON
WEDNESDAY WITH JUST A SMALL CHANCE OF THUNDERSTORMS. A COLD FRONT
APPROACHES ON THURSDAY AND FRIDAY WHICH SHOULD RESULT IN MORE
NUMEROUS SHOWERS AND THUNDERSTORMS. SOMEWHAT DRIER AIR SHOULD ARRIVE
FOR THE WEEKEND RESULTING IN A DECREASE IN THE AMOUNT OF SHOWERS OR
THUNDERSTORMS. -BLAES

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...BLAES
NEAR TERM...BLAES
SHORT TERM...BLAES/HARTFIELD
LONG TERM...HARTFIELD
AVIATION...BLAES
Hazardous weather outlook, Jul 16, 10:11 AM EDT, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
1011 AM EDT MON JUL 16 2012

NCZ007>011-021>028-038>043-073>078-083>086-088-089-171415-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
1011 AM EDT MON JUL 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
THROUGH EARLY THIS EVENING. THE PRIMARY SEVERE WEATHER THREAT WILL
BE DAMAGING WIND GUSTS. IN ADDITION...THERE IS A CHANCE OF LARGE
HAIL WITH THE STRONGEST THUNDERSTORMS. LOCALLY HEAVY RAIN COULD
ALSO PRODUCE SOME FLOODING IN URBAN OR POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HEAT INDICES WILL LIKELY CLIMB INTO THE 100 TO 105 DEGREE RANGE
DURING THE AFTERNOON ON TUESDAY AND ESPECIALLY WEDNESDAY.

BLAES

In the hours before

Special weather statement, Jul 16, 1:04 PM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
104 PM EDT MON JUL 16 2012

NCZ073>077-083>086-088-089-161800-
ANSON-CUMBERLAND-HARNETT-HOKE-LEE-MONTGOMERY-MOORE-RICHMOND-SAMPSON-
SCOTLAND-STANLY-
104 PM EDT MON JUL 16 2012

...SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS THIS
AFTERNOON ACROSS SAMPSON...HARNETT...STANLY...SCOTLAND...RICHMOND...
MOORE...MONTGOMERY ...LEE...CUMBERLAND...ANSON AND HOKE COUNTIES
THROUGH 200 PM EDT...

AT 100 PM EDT...DOPPLER RADAR SHOWED SHOWERS AND THUNDERSTORMS
POPPING UP RAPIDLY ACROSS THE SOUTHERN PIEDMONT AND SANDHILLS EARLY
THIS AFTERNOON. THESE SHOWERS AND STORMS MOVING SOUTHEAST AT 10 MPH
AND MAY BE ACCOMPANIED BY GUSTY WINDS TO 35 MPH.

SOME LOCATIONS IMPACTED INCLUDE...FAYETTEVILLE...LILLINGTON...
SANFORD...SOUTHERN PINES... ELLERBEE...WADESBORO...ROCKINGHAM...
LAURINBURG...AND RAEFORD.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

&&

LAT...LON 3480 7968 3481 8033 3516 8028 3562 7908
      3486 7834 3483 7848 3485 7850 3483 7890
      3488 7893 3495 7904 3483 7919 3483 7934
      3477 7933 3463 7946
TIME...MOT...LOC 1659Z 323DEG 7KT 3493 8019

13
Special weather statement, Jul 16, 2:01 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
201 PM EDT MON JUL 16 2012

NCZ083>086-088-089-161900-
ANSON-CUMBERLAND-HOKE-RICHMOND-SAMPSON-SCOTLAND-
201 PM EDT MON JUL 16 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS SAMPSON...SCOTLAND...
RICHMOND...CUMBERLAND...ANSON AND HOKE COUNTIES THROUGH 300 PM EDT...

AT 158 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES EAST OF
FAYETTEVILLE TO 18 MILES WEST OF CHERAW...MOVING SOUTHEAST AT 10 MPH.

LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE...ROCKINGHAM...RAEFORD...STEDMAN...ANTIOCH...GIBSON...CEDAR
CREEK...FAYETTEVILLE...LAURINBURG...SALEMBURG...ROSEBORO...AND
CLINTON.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

DEADLY CLOUD TO GROUND LIGHTNING.

HEAVY RAINFALL AND MINOR FLOODING.

THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 41 AND 65.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN
FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

&&

LAT...LON 3455 7825 3485 7850 3483 7890 3495 7903
      3483 7919 3483 7934 3463 7945 3480 7968
      3481 8033 3484 8033 3518 8028 3518 7968
      3504 7946 3517 7931 3531 7854 3520 7816
      3471 7813 3472 7811 3471 7811
TIME...MOT...LOC 1758Z 316DEG 9KT 3505 7861 3463 8019

10
Special weather statement, Jul 16, 2:47 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
247 PM EDT MON JUL 16 2012

NCZ075-084-085-161930-
MOORE-RICHMOND-SCOTLAND-
247 PM EDT MON JUL 16 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS SCOTLAND...RICHMOND AND
MOORE COUNTIES THROUGH 330 PM EDT...

AT 244 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
HOFFMAN...OR ABOUT 11 MILES NORTHEAST OF ROCKINGHAM...MOVING EAST AT
5 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...HOFFMAN.

HAZARDS INCLUDE...
GUSTY WINDS UP TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

WIND GUSTS UP TO 45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

HEAVY RAINFALL ASSOCIATED WITH THESE STORMS WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS
AND AREAS OF POOR DRAINAGE. MOTORISTS SHOULD USE EXTRA CAUTION AND
REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING...ESPECIALLY ON HIGHWAY
1 NEAR HOFFMAN.

&&

LAT...LON 3489 7973 3517 7972 3517 7967 3516 7963
      3516 7962 3517 7961 3518 7965 3518 7946
      3503 7946 3496 7936 3494 7935 3487 7934
TIME...MOT...LOC 1844Z 277DEG 3KT 3502 7960

VINCENT
Special weather statement, Jul 16, 2:53 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
253 PM EDT MON JUL 16 2012

NCZ074-075-161930-
MONTGOMERY-MOORE-
253 PM EDT MON JUL 16 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS MOORE AND MONTGOMERY
COUNTIES THROUGH 330 PM EDT...

AT 252 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
PEKIN...OR ABOUT 8 MILES SOUTHEAST OF TROY...MOVING SOUTHEAST AT 5
MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE PEKIN...CANDOR... AND
EAGLE SPRINGS.

HAZARDS INCLUDE...
GUSTY WINDS UP TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

WIND GUSTS UP TO 45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

HEAVY RAINFALL ASSOCIATED WITH THESE STORMS WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS
AND AREAS OF POOR DRAINAGE. MOTORISTS SHOULD USE EXTRA CAUTION AND
REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING.

&&

LAT...LON 3543 7970 3518 7946 3518 7962 3516 7965
      3518 7968 3517 7976 3518 7981 3518 7986
      3516 7990 3529 7998
TIME...MOT...LOC 1852Z 324DEG 5KT 3525 7982

VINCENT
Special weather statement, Jul 16, 3:20 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
320 PM EDT MON JUL 16 2012

NCZ043-162015-
WILSON-
320 PM EDT MON JUL 16 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS WILSON COUNTY THROUGH 415
PM EDT...

AT 320 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SIMS...OR ABOUT 17 MILES SOUTH OF NASHVILLE...MOVING SOUTHEAST AT 10
MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...WILSON...LUCAMA...
AND BLACK CREEK.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 116 AND 121.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN
FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3557 7782 3559 7783 3558 7800 3560 7805
      3558 7806 3561 7813 3570 7816 3573 7819
      3584 7790 3584 7785 3587 7783 3583 7775
      3573 7772 3567 7766
TIME...MOT...LOC 1920Z 311DEG 10KT 3573 7803

10

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 1:04 PM EDTSpecial Weather StatementRAHAnson, Cumberland, Harnett, Hoke, Lee, Moore and 2 more56 min
Jul 16, 2:01 PM EDTSpecial Weather StatementRAHAnson, Cumberland, Hoke, Richmond, Sampson, Scotland59 min
Jul 16, 2:47 PM EDTSpecial Weather StatementRAHRichmond43 min
Jul 16, 2:53 PM EDTSpecial Weather StatementRAHMontgomery37 min
Jul 16, 2:57 PM EDTAreal Flood AdvisoryRAHRichmond, Scotland93 min
Jul 16, 3:34 PM EDTSpecial Weather StatementRAHJohnston41 min
Jul 16, 3:51 PM EDTSpecial Weather StatementRAHLee39 min
Jul 16, 4:18 PM EDTSpecial Weather StatementRAHAlamance, Orange, Person57 min
Jul 16, 4:58 PM EDTSpecial Weather StatementRAHGranville47 min
Jul 16, 5:03 PM EDTSpecial Weather StatementRAHFranklin, Vance, Warren57 min
Jul 16, 5:20 PM EDTSpecial Weather StatementRAHWayne25 min
Jul 16, 5:24 PM EDTSpecial Weather StatementRAHAlamance, Orange36 min
Jul 16, 7:26 PM EDTSpecial Weather StatementRAHAlamance, Orange49 min

Nearby

Special Weather Statements in North Carolina, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.